MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CROCODILE GRASPER

INTUITIVE SURGICAL, INC SINGLE-SITE; CROCODILE GRASPER
Model Number 478059-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) performed failure analysis and found the crocodile grasper instrument to have the plastic proximal clevis broken causing the grip set to be dislodged.As a result of the breakage, there was a piece missing approximately 0.198¿ x 0.339¿.The root cause of the broken proximal clevis is attributed to mishandling/misuse/excessive force.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a fragment from a crocodile grasper instrument broke off inside the patient when the surgeon grasping with the instrument.The fragment was retrieved in the same procedure by a the backup crocodile grasper instrument, the event was not caused by an instrument collision and the procedure was completed as planned.Intuitive surgical, inc.Made multiple unsuccessful attempts to obtain additional information.

Brand Name
SINGLE-SITE
Common Device Name
CROCODILE GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16928120
Report Number2955842-2023-13538
Device Sequence Number6921377
Product Code NAY
UDI-Device Identifier00886874113639
UDI-Public(01)00886874113639(10)N10190527
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478059-04
Device Catalogue Number478059
Device Lot NumberN10190527 0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown